Thunderstorm Wind, Bernalillo
- When
- June 26, 6:45 PM MST
- Where
- Bernalillo County, 8 mi N of Albuquerque Intl Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.050, -106.650
A storm with heavy rain produced high winds over northeast sections of Albuquerque. The Sandia Peak Tram system reported gusts to 90 mph at the top of the tram (10300 feet) and 70 mph wind at the base terminal (6900 feet).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A storm with heavy rain produced high winds over northeast sections of Albuquerque. The Sandia Peak Tram system reported gusts to 90 mph at the top of the tram (10300 feet) and 70 mph wind at the base terminal (6900 feet).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 2:00 PM MST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON JUN 26 2006 .DISCUSSION...CONVECTION FIRED ALONG EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...FROM CHAMA TO TRES PIEDRAS AND OVER THE GILA...SIMILAR TO SUNDAY...BUT NOT QUITE AS STRONG...AT MIDDAY. ALSO STORMS HAVE ERUPTED OVER THE CHUSKAS...WHERE THEY WERE GENERALLY ABSENT SUNDAY. MODELS START TO WEAKEN THE EASTERLY LOW LEVEL GRADIENT THAT HAS BROUGHT OCCASIONAL BOUTS OF GUSTY EAST WINDS THROUGH THE CENTRAL MOUNTAIN CHAIN...AND SURGES OF MOISTURE TO THE CONTDVD AND WESTWARD. THEREFORE EXPECT THAT WHILE OCCASIONAL EAST TO SOUTHEAST WINDS WILL BLOW THROUGH PASSES INTO THE RIO GRANDE VALLEY...THE WIND WILL BE MORE CONVECTIVELY DRIVEN...AND LIKELY OF SHORTER DURATION. TUESDAY WILL CONTINUE TO BE RELATIVELY ACTIVE WITH NEW MEXICO REMAINING ON THE EASTERN FRINGE OF THE UPPER HIGH. BUT BY MIDWEEK...THE HIGH CENTER WILL BE SHIFTING EASTWARD AND EVENTUALLY OVER NEW MEXICO. SOME INDICATION IN THE MET GUIDANCE AT LEAST...DEWPOINTS WILL EXPERIENCE A DRYING TREND OVER THE NORTHWEST QUARTER/THIRD OF THE STATE BY WEDNESDAY. HOWEVER...850-500 MB THETA-E RIDGE AXIS EXTENDS ACROSS EASTERN ARIZONA TO NORTHEAST NEW MEXICO WEDNESDAY. GFS SEEMS NOT AS BULLISH ON THIS TREND. WILL PLAY UP WEDNESDAY/S WEATHER TOWARDS THE NAM ATTM UNTIL A DRYING TREND IS OBSERVED. NAM POSITIONS A WEAK UPPER LOW ALONG BAJA THURSDAY AFTERNOON WITH THE UPPER HIGH CENTERED NEAR THE FOUR CORNERS. THE MODEL ALSO IDENTIFIES A SHORT WAVE ROTATING AROUND THE EAST SIDE OF THE HIGH AND DOWN THE EASTERN PLAINS. FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER THE LOW LEVEL EASTERLY FLOW PERSISTS. SO DESPITE THE RIDGE OVERHEAD...AND UNLIKE THE GFS...THE NAM THINKS THURSDAY WILL BE RATHER ACTIVE. THE END OF THE WEEK DOES APPEAR TO BE DRIER WITH THE HIGH CENTER SETTING UP OVER NORTHERN NEW MEXICO AND SOUTHERN COLORADO. THE GOOD THING IS THAT THE MODELS CONTINUE TO SHOW THE SUBTROPICAL MOISTURE POOLED SOUTH OF THE BORDER. ALL THAT/S NEEDED IS A WINDOW OF OPPORTUNITY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 88 56 91 / 20 20 20 20 GALLUP.......................... 50 83 49 86 / 20 30 20 20 GRANTS.......................... 52 81 49 84 / 40 30 30 30 GLENWOOD........................ 55 91 55 94 / 40 30 30 30 CHAMA........................... 40 77 40 77 / 30 40 30 30 LOS ALAMOS...................... 50 78 48 82 / 50 50 30 30 RED RIVER....................... 39 67 39 69 / 40 50 40 30 TAOS............................ 45 76 44 79 / 50 50 30 30 SANTA FE........................ 49 76 47 80 / 40 50 40 30 SANTA FE AIRPORT................ 51 77 51 81 / 40 50 40 30 ESPANOLA........................ 51 82 50 84 / 50 50 40 20 ALBUQUERQUE HEIGHTS............. 60 82 60 85 / 40 30 40 20 ALBUQUERQUE VALLEY.............. 56 84 56 86 / 40 30 40 20 ALBUQUERQUE FOOTHILLS........... 58 82 58 84 / 50 40 40 30 ALBUQUERQUE WEST MESA........... 59 83 58 86 / 40 30 40 20 SOCORRO......................... 60 85 59 89 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 52 72 53 80 / 50 50 50 30 MORIARTY/ESTANCIA............... 50 77 50 84 / 40 50 40 30 CARRIZOZO....................... 57 82 56 86 / 30 20 30 30 RUIDOSO......................... 52 72 52 79 / 30 30 40 20 RATON........................... 45 72 46 81 / 30 30 30 20 LAS VEGAS....................... 47 73 46 77 / 50 50 30 30 ROY............................. 52 76 54 79 / 20 20 30 20 CLAYTON......................... 53 78 56 84 / 20 20 20 10 SANTA ROSA...................... 54 81 56 86 / 30 30 30 30 TUCUMCARI....................... 56 82 57 88 / 20 20 20 10 FORT SUMNER..................... 58 82 60 88 / 20 20 30 20 CLOVIS.......................... 57 83 58 88 / 20 20 20 10 PORTALES........................ 58 83 59 89 / 20 20 20 10 ROSWELL......................... 61 84 60 90 / 20 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 AM MDT MON JUN 26 2006 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 605 AM MDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE TO HEAVY RAIN CAN BE EXPECTED THIS AFTERNOON ACROSS MANY PORTIONS OF THE STATE. THIS HEAVY RAIN COULD CONTRIBUTE TO LOCALIZED FLOODING OF ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 636 PM MDT MON JUN 26 2006 NMZ011-270115- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- ...STRONG THUNDERSTORM MOVING INTO NORTHERN TORRANCE COUNTY... AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH 9 MILES SOUTHEAST OF STANLEY. MOVEMENT WAS SOUTH AT 15 MPH. THIS STORM WILL AFFECT INTERSTATE 40 BETWEEN CLINES CORNERS AND MORIARTY WITH STRONG AND GUSTY CROSS WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 737 PM MDT MON JUN 26 2006 NMZ009-010-270230- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- ...STRONG THUNDERSTORM OVER EASTERN ALBUQUERQUE AND THE SANDIA MOUNTAINS... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER EASTERN ALBUQUERQUE AND THE SANDIA MOUNTAINS. MOVEMENT WAS SOUTHEAST AT 5 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN WITH AMOUNTS UP TO THREE QUARTERS OF AN INCH IN JUST 30 MINUTES. BLOWING DUST WILL ALSO BRIEFLY RESTRICT VISIBILITY BELOW ONE HALF MILE AT TIMES. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CARNUEL...CEDAR CREST...CEDRO...MIERA AND NORTH VALLEY.
The Albuquerque radar (KABX), 19 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510855, 5510856, 5510857.